A 31-year-old member asked:
I took an extra daily dose of folic acid yesterday and today i developed heartburn, can that cause heartburn?
2 doctor answers • 2 doctors weighed in
family medicine 15 years experience
Could depend on dose: I've had patients tell me that Folic Acid sometimes causes some gastrointestinal distress and heartburn, and it is a listed side effect. Higher doses seem to do it more. That being said, most people taking extra Folic Acid are also pregnant - which is prime time for developing heartburn symptoms, independent of Folic Acid use.
5.8k viewsReviewed >2 years ago
Integrative Medicine 35 years experience
Poor digestion: Heart burn is a sign of undigested food increasing Lactic Acid and peroxide in stomach - to ease the issue take betaine hcl with bromelain it will help digestion and pain.
5.8k viewsAnswered >2 years ago
Last updated Jun 26, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.